Sinemet and body movement

My husband takes Sinemet 125/100 three times a day

He notices that his body starts twisting within about 25 minutes of taking the tablet and this lasts for 3 hours
When the drug is wearing off he feels better
Has anyone else experiences this?

Hi KK1,

Sorry to hear about your husband’s condition. Unfortunately this is a known side effect of certain Parkinson’s medications that contains levodopa – for example co-beneldopa or co-careldopa – of which Sinemet is an example. If your husband has been using Sinemat for some time, it may well be that he’s developed motor fluctuations, wearing off and dyskinesia. These are all side effects that can affect your movement.

We have more information on these side effects, and how best to cope with them, on our website: https://www.parkinsons.org.uk/information-and-support/wearing-and-dyskinesia

You might also like to contact our Helpline, who may be able to advise further on this subject. You can reach them via email at [email protected], or call free on 0808 800 0303. Lines are open Monday to Friday from 9am to 7pm, and on Saturday from 10am-2pm.

Hope this helps.

Best wishes,

Owen,
Moderation Team

i had to stop taking siimet 50/12.5 in two’s scheduled for every 4 hours for same problem, now taking one 50/12.5 every two hours, no more motor fluctuations. perhaps discussing the possibility of more frequent but less strong doses with nurse/doctor?

my daily routine is soluble 8.30 am then one tablet at 9am, 11am, 1pm, 3pm, 5pm 7pm, 9pm.

I think this smooths out the dose throughout the day, mind you without ‘medisafe’ app on my phone i would never remember

I had to stop stalevo for this exact reason

Amantadine is a good anti dyskinesia drug

Thank you
KK

No problem